Alert archive / Iowa / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 25, 2005, 10:26 PM CDT for Humboldt County, Webster County, Iowa. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2005, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 25, 2005, 11:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
Counties Humboldt County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3029 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 260326 SVRDMX IAC091-187-260415- /O.NEW.KDMX.SV.W.0167.050626T0326Z-050626T0415Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1026 PM CDT SAT JUN 25 2005 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA. NORTHERN WEBSTER COUNTY IN CENTRAL IOWA. * UNTIL 1115 PM CDT. * AT 1023 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF HUMBOLDT...OR 9 MILES NORTHWEST OF FORT DODGE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTH OF HUMBOLDT BY 1035 PM CDT. NEAR BADGER BY 1040 PM CDT. NEAR THOR BY 1055 PM CDT. THE LOCATIONS OF CLARE...FORT DODGE REGIONAL AIRPORT AND VINCENT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4278 9447 4236 9441 4235 9398 4280 9398 $$ VACHALEK
2 follow-up statements
000 WWUS53 KDMX 260356 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1057 PM CDT SAT JUN 25 2005 IAC091-187-260415- /O.CON.KDMX.SV.W.0167.000000T0000Z-050626T0415Z/ WEBSTER IA-HUMBOLDT IA- 1057 PM CDT SAT JUN 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN HUMBOLDT AND NORTHERN WEBSTER COUNTIES UNTIL 1115 PM CDT... AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF FORT DODGE...AND MOVING EAST AT 35 MPH. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN WEBSTER AND SOUTHERN HUMBOLDT COUNTIES...INCLUDING THE LOCATION OF VINCENT. LAT...LON 4278 9447 4236 9441 4235 9398 4280 9398 $$
000 WWUS53 KDMX 260413 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1113 PM CDT SAT JUN 25 2005 IAC091-187-260423- /O.EXP.KDMX.SV.W.0167.000000T0000Z-050626T0415Z/ WEBSTER IA-HUMBOLDT IA- 1113 PM CDT SAT JUN 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HUMBOLDT AND NORTHERN WEBSTER COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 1110 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN DES MOINES AT 1-800-759-9276. LAT...LON 4278 9447 4236 9441 4235 9398 4280 9398 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Jun 25, 3:40 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT SAT JUN 25 2005 .DISCUSSION... IT WILL BE INTERESTING TO SEE HOW THINGS PAN OUT TNGT. CLASSIC FLASH FLOOD SITUATION SETTING UP WITH QSTNRY E/W BNDRY FM ONAWA NR AMES TO CID. THIS BNDRY XTENDS UP TO H7. BNDRY IS CREEPING NWD AT THE SFC AS BL FLOW HAS INCRD FM THE S NOW VIA SLATER PROFILER AND 88D VAD WNDS. PLENTY OF PW...DECENT S/W OVR ERN NEB AND GOOD THETAE RDGG ACRS SRN IA WITH A PROGGED INCR AT H7 INTO THE N. SO WE HAVE A FAIRLY WARM AMS THRU A DEEP LAYER FOR EFFICIENT RAINFALL. BEST AREA WL BE ALG AND N OF THE BNDRY...WHICH SUSTAINED DECENT RAINS LAST NGT. NO BIGGY PROBLEMS IN THAT AREA NOW...BUT ANOTHER SGFNT ROUND WOULD INFLICT SOME PAIN. BEST THREAT AREA TO BE A TRIANGLE FROM ALO-FOD-MCW AREA. THAT/S MY BEST SHOT WITH A 2.25 QPF BULLSEYE IN THE GRIDS. I THINK AT LEAST SOMEPLACE WILL SEE 4-5INCHES...THUS THE FLASH FLOOD WATCH. DECENT H8 INFLOW AND MOISTURE TRANSPORT COULD PRODUCE SOME TRAINING TWDS THE SW FM THAT AREA...BUT THAT IS A MORE IFFY SITUATION. SOME SHEAR IS AVBL INITIALLY THIS EVENING...BUT RPDLY DCRS...SO PLENTY OF MULTICELL HEAVY RAINERS. BYD TNGT...MDLS ARE IN GENERAL AGREEMENT THAT THE BNDRY LIFTS NWD TO HARASS MN AND SD NXT FEW DAYS SO LTL PCPN CHCS. THINGS BECOME A BIT MORE UNCERTAIN LATE MON INTO TUE WITH DVLPMT OVR MN SINKING SWD INTO NRN IA. DAY5-7 ESSENTIALLY PCPN FREE WITH MID 80S TO LOWER 90S. .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NRN HALF 7PM-4AM. && MYERS
Hazardous weather outlook, Jun 25, 1:51 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 151 PM CDT SAT JUN 25 2005 IAZ004>007-015>017-023>028-033>039-044>050-261900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AS A FRONTAL BOUNDARY SETS UP FROM THE OMAHA AREA NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL AGAIN BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. MANY AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. IT APPEARS THAT THE HEAVIEST RAIN WOULD OCCUR ACROSS THE AREA BOUNDED BY FORT DODGE...MASON CITY AND WATERLOO. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ057>062-070>075-261900- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE AFTERNOON IN WESTERN IOWA AS A FRONTAL BOUNDARY SETS UP FROM THE OMAHA AREA NORTHEAST ALONG HIGHWAY 30. SOME OF THE STORMS WILL AGAIN BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR...AS THEY TRACK EAST ACROSS CENTRAL IOWA DURING THE EVENING. THE HEAVIEST RAINS ARE LIKELY TO BE NORTH OF HIGHWAY 30...BUT THERE IS ALSO A THREAT ALONG THE I-80 TO HIGHWAY 30 CORRIDOR IF THE STORMS SET UP FARTHER SOUTH. SOME AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ081>086-092>097-261900- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 151 PM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE AFTERNOON WEST OF I-35...AND COULD MOVE EAST OF I-35 DURING THE EVENING. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINFALL...WITH A SMALL THREAT FOR LARGE HAIL OR DAMAGING WIND TO THE WEST OF I-35. SINCE LOCATIONS SOUTH OF I-80 DID NOT RECEIVE HEAVY RAINFALL SATURDAY NIGHT...AND MORE PROLONGED RAIN IS EXPECTED TO BE FARTHER NORTH AGAIN TONIGHT...THE THREAT OF FLOODING IN SOUTHERN IOWA IS LIMITED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL...FLOODING REPORTS OR SEVERE WEATHER THIS EVENING.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 66 min |
| Jun 25, 11:00 PM CDT | Tornado Warning | DMX | Hamilton, Wright | 45 min |
| Jun 25, 11:29 PM CDT | Flash Flood Warning | DMX | Webster | 6 hr |
| Jun 25, 11:43 PM CDT | Flash Flood Warning | DMX | Franklin, Wright | 6 hr |
| Jun 25, 11:47 PM CDT | Flash Flood Warning | DMX | Calhoun | 6 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.